Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 321, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 24, 2007, 10:28 AM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2007, 10:28 AM EDT (14:28 UTC)
- Expired
- Oct 24, 2007, 11:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 10:55 AM EDT | TSTM WND DMG | 2 Wsw Milton, NC | 2 TREES DOWN ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 241428
SVRRNK
NCC033-157-VAC143-590-241530-
/O.NEW.KRNK.SV.W.0321.071024T1428Z-071024T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1028 AM EDT WED OCT 24 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1130 AM EDT.
* AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTOVER HILLS...OR ABOUT 6 MILES WEST OF DANVILLE CITY...AND
MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTOVER HILLS...
BLAIRS...
DRY FORK...
CHATHAM...
AND CLIMAX.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3682 7916 3655 7922 3654 7916 3639 7915
3623 7951 3657 7964 3699 7955
TIME...MOT...LOC 1428Z 201DEG 24KT 3663 7951
$$3 follow-up statements
000
WWUS51 KRNK 241459
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 AM EDT WED OCT 24 2007
NCC157-241508-
/O.CAN.KRNK.SV.W.0321.000000T0000Z-071024T1530Z/
ROCKINGHAM NC-
1058 AM EDT WED OCT 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...
LAT...LON 3682 7916 3655 7922 3654 7916 3639 7915
3638 7931 3651 7952 3655 7952 3655 7958
3658 7961 3699 7955
TIME...MOT...LOC 1458Z 200DEG 23KT 3680 7944
$$
NCC033-VAC143-590-241530-
/O.CON.KRNK.SV.W.0321.000000T0000Z-071024T1530Z/
CASWELL NC-CITY OF DANVILLE VA-PITTSYLVANIA VA-
1058 AM EDT WED OCT 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR THE CITY OF DANVILLE... PITTSYLVANIA AND NORTHERN CASWELL
COUNTIES...
AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DRY FORK...OR ABOUT NEAR CHATHAM...MOVING NORTH AT 25
MPH.
A SECOND SEVERE STORM WAS IN NORTHEAST CASWELL COUNTY 3 MILES EAST
OF PROVIDENCE. THIS STORM WAS ALSO MOVING NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIMAX
AND JAVA.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3682 7916 3655 7922 3654 7916 3639 7915
3638 7931 3651 7952 3655 7952 3655 7958
3658 7961 3699 7955
TIME...MOT...LOC 1458Z 200DEG 23KT 3680 7944
$$000
WWUS51 KRNK 241511
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 AM EDT WED OCT 24 2007
NCC033-VAC590-241521-
/O.CAN.KRNK.SV.W.0321.000000T0000Z-071024T1530Z/
CASWELL NC-CITY OF DANVILLE VA-
1111 AM EDT WED OCT 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE...
NORTHERN CASWELL COUNTY IS CANCELLED...
LAT...LON 3682 7916 3671 7919 3655 7922 3654 7928
3655 7930 3671 7940 3683 7958 3699 7955
TIME...MOT...LOC 1511Z 200DEG 23KT 3688 7940
$$
VAC143-241530-
/O.CON.KRNK.SV.W.0321.000000T0000Z-071024T1530Z/
PITTSYLVANIA VA-
1111 AM EDT WED OCT 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR PITTSYLVANIA COUNTY...
AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHATHAM...MOVING NORTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE PITTSYLVANIA COUNTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3682 7916 3671 7919 3655 7922 3654 7928
3655 7930 3671 7940 3683 7958 3699 7955
TIME...MOT...LOC 1511Z 200DEG 23KT 3688 7940
$$
AMS000
WWUS51 KRNK 241523
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 AM EDT WED OCT 24 2007
VAC143-241531-
/O.EXP.KRNK.SV.W.0321.000000T0000Z-071024T1530Z/
PITTSYLVANIA VA-
1121 AM EDT WED OCT 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSYLVANIA
COUNTY EXPIRES AT 1130 AM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED NORTH
TOWARDS GRETNA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHWESTERN CAMPBELL AND NORTHEAST PITTSYLVANIA COUNTY UNTIL NOON.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3682 7916 3671 7919 3655 7922 3654 7928
3655 7930 3671 7940 3683 7958 3699 7955
TIME...MOT...LOC 1521Z 200DEG 23KT 3694 7937
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:25 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Oct 24, 6:25 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 625 AM EDT WED OCT 24 2007 .SYNOPSIS... A COLD FRONT WILL DRIFT SOUTH INTO THE REGION TODAY BEFORE STALLING OVER THE CAROLINAS LATE TONIGHT INTO THURSDAY. WEAK LOW PRESSURE RIDING ALONG THE BOUNDARY WILL COMBINE WITH DEEP MOISTURE TO PRODUCE ENHANCED RAIN CHANCES INTO THURSDAY NIGHT. ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY INTO SATURDAY WITH DRIER HIGH PRESSURE MOVING INTO THE AREA BY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... MESO LOW FEATURE CONTINUES TO TRACK NE THRU THE REGION ATTM WITH SWATH OF SHRA/TSRA PULLING OUT ACROSS THE MOUNTAINS. ONCE THIS S/W EXITS SHOULD FINALLY SEE COLD FRONT NOW IN WVA GET A LITTLE MORE SEWD PUSH AT LEAST IN THE LOW LEVELS LATER THIS MORNING. HOW FAR SOUTH THE BOUNDARY MAKES IT KEY TO ADDED SHRA THIS AFTERNOON AS ANOTHER WAVE DEVELOPS TO THE SW AND OLD DEFORMATION ZONE TO THE NORTH SINKS SE. LATEST MODELS FOCUS LOTS OF CONVERGENCE/UVM ACROSS THE CWA BETWEEN 18-00Z BUT DIFFER ON LOCATIONS PER THE NAM A BIT FASTER WITH THE FRONT. GIVEN SLOWER TREND MAY LEAN A BIT MORE TOWARD THE GFS WHICH STILL HAS MOD/HEAVY SHRA DEVELOPING OVER THE WEST CLOSER TO AXIS OF 5H TROF TO THE NORTH AND UNDER WAVE TO THE SW. SINCE UPPER DIVERGENCE QUITE IMPRESSIVE AND PWATS MOIST WILL BUMP MOST TO LOW END CAT POPS THIS AFTERNOON AND CONTINUE MAINLY SOUTHERN HALF EARLY TONIGHT AS FRONT SAGS SOUTH. ALSO WITH MOIST DEWPOINTS AND POSSIBLY SOME HEATING SOUTH...BOOSTED TSRA CHANCES SINCE GUIDANCE RATHER UNSTABLE SOUTHERN VA/NORTHERN NC LATER ON. STRENGTH OF WINDS ALOFT COULD AID SOME ORGANIZED TSRA CLUSTERS ESPCLY PIEDMONT WHERE SOME SEVERE THREAT APPEARS POSSIBLE. AS THE FRONT FOLDS THRU OVERNIGHT...SCENARIO SHOULD EVOLVE MORE INTO UPSLOPE FOCUSED RAINFALL AS DEEP ONSHORE FLOW DEVELOPS AND LIFT REMAINS IN PLACE. THUS PLAN TO KEEP AT LEAST LIKELY POPS GOING THRU LATE TONIGHT EXCEPT SOUTHERN BLUE RIDGE WHERE PERSISTING CAT POPS IN ORDER. SINCE MODEL HANDLING OF THESE FEATURES HAS BEEN QUITE POOR WILL HOLD OFF GOING AS HEAVY WITH THE QPF AS THE GFS BUT STILL A GOOD 1-2 INCHES POSSIBLE IN SPOTS THRU LATE TONIGHT. HIGH TEMPS REMAIN QUITE TRICKY WITH ONLY SLIGHT RISES EXPECTED NW WHILE THE SE COULD BE AROUND 80 AGAIN WITH SOME BREAKS. THEREFORE FOLLOWING CLOSER TO THE WARMER MAV MOS BASED ON CURRENT MILD VALUES ESPCLY EAST AND A SLOWER FROPA. ALSO RAISED LOWS SOME TONIGHT IN THE SOUTH GIVEN SLOWER TRENDS OF COOL AIR AND LAGGING 850 MB BOUNDARY IN NORTHERN VA OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... WET PERIOD WILL PERSIST AS THE OLD UPPER LOW STARTS TO RETROGRADE TO THE WEST AND DEEP ONSHORE FLOW INTO LOW LEVEL WEDGE PERSISTS THRU THU NIGHT. STRONG 850 MB SE FLOW OFF THE ATLANTIC SHOULD ACT TO PROVIDE ENHANCED UPSLOPE PRECIP AS ISENTROPIC LIFT OVER THE OLD SURFACE BOUNDARY KEEPS -RA/DZ IN PLACE ELSEWHERE. AGAIN ANOTHER ROUND OF DECENT RAINFALL TOTALS POSSIBLE ALONG THE BLUE RIDGE BUT LOWER RATES SHOULD NOT PRODUCE ANY WATER PROBLEMS AT THIS POINT PENDING EARLIER QPF. SINCE MODELS SHOW STRONG MOISTURE TRANSPORT TRAJECTORIES HAVE INCREASED POPS TO LIKELYS EXCEPT FAR WEST/NW WHERE DOWNSLOPE SHOULD KEEP COVERAGE A BIT LESS. OTRW WILL KEEP FOG MENTION IN PLACE THROUGH THU NIGHT WITH NE FLOW AND ABUNDANT MOISTURE AROUND. DIURNAL TEMPERATURE CHANGES IN THE EAST WILL BE LIMITED TO 5 DEGREES AT BEST. THE BEST TEMPERATURE VARIATION IN THE FORECAST AREA WILL BE AROUND RICHLANDS VIRGINIA AND BLUEFIELD WEST VIRGINIA WHERE THE SOUTHEASTERLY FETCH AT 850 MB WILL HAVE A BIT OF A DOWNSLOPE COMPONENT TO IT. HERE A 10 DEGREE SWING WILL BE POSSIBLE BETWEEN LOW AND HIGH TEMPERATURES. FRIDAY THE WEDGE SHOULD BEGIN TO BREAK DOWN AS FLOW ALOFT STARTS TO VEER AROUND TO THE SOUTH ALLOWING MORE SHOWERY NATURE PRECIP ESPCLY WEST CLOSER TO UPSTREAM TROF AXIS. WITH PWATS STILL QUITE MOIST HAVE UPPED POPS TO LIKELYS ACROSS MUCH OF THE AREA WITH WEAK WARM FRONTAL TYPE FEATURE SEEN SLIDING BACK NORTH. EXPECT TEMPS TO BOUNCE BACK 5-10 DEGREES FRIDAY AFTERNOON UNLESS WEDGE IS A BIT SLOWER TO ERODE AS INDICATED BY THE GFS LI FIELDS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODEL GUIDANCE IS QUITE VARIABLE CONCERNING THE SPEED WHICH THE RETROGRADED UPPER LOW AND ITS ASSOCIATED COLD FRONT MAKE THEIR WAY BACK EAST ACROSS THE REGION OVER THE WEEKEND. FOR THE FORECAST HAVE MADE USE OF THE HPC GUIDANCE WHICH FOLLOWS BEST WITH THE ECMWF AND ENSEMBLE GFS MOS SOLUTIONS REGARDING BOTH PRECIPITATION TIMING AND CHANCES AND TEMPERATURES. HOWEVER MADE SOME TWEAKS TO SAT NIGHT/SUNDAY TO REFLECT A BIT MORE PROGRESSIVE NATURE TO LATEST MODEL RUNS...WITH SHRA EXITING A BIT FASTER SAT NIGHT AT THIS POINT. THE BEST CHANCE OF PRECIPITATION WILL BE FRIDAY NIGHT INTO SATURDAY WITH THE PASSAGE OF THE COLD FRONT THROUGH THE AREA. BEHIND THE FRONT POPS GRADUALLY TAPER OFF BUT NOT TO ZERO AS WE WILL STILL HAVE THE UPPER LOW PASSING NORTH OF THE AREA AND INCREASED NORTHWEST UPSLOPE FLOW TO CONTEND WITH MAINLY IN THE WEST. MONDAY NIGHT INTO TUESDAY HPC PLACES PARTS OF THE AREA IN A SLIGHT CHANCE FOR PRECIPITATION AS A LOW RIDES NORTHEAST ALONG A FRONT ALONG THE COAST AND HIGH PRESSURE SITS OVERHEAD. ANY PRECIPITATION WILL BE HARD PRESSED TO AMOUNT TO A WHOLE LOT GIVEN THIS SCENARIO. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... WEAK WAVE CONTINUING TO MOVE NORTH OF THE REGION SHOULD ALLOW FOR A BRIEF REPRIEVE IN SHRA COVERAGE BEFORE THE MAIN AREA OF LIFT ARRIVES LATE MORNING INTO THE AFTERNOON. THUS EXPECTING A MIX OF VFR/MVFR CEILINGS TO PREVAIL THIS MORNING EXCEPT ISOLATED IFR SE WVA NEAR COLD FRONT SLIDING THRU THE MOUNTAINS. PATCHY SHRA WEST AND ISOLATED SHRA SE WILL ALLOW FOR SHORT TEMPO OF LOWER CONDITIONS THIS MORNING. CEILINGS SHOULD BEGING TO LOWER FROM NW TO SE THIS AFTERNOON AS THE FRONT SAGS IN AND SHRA INCREASES. THINK BEST COVERAGE OVER THE MOUNTAINS EARLY ON WITH IFR/MVFR POSSIBLE INCLUDING MOUNTAIN RIDGE OBSCURATION. VAD WINDS ALSO SHOWING 30+KTS SW FLOW WHILE SURFACE OBS ARE SOUTHERLY AT 6 KTS OR LESS. WIND SHEAR PROBLEMS ARE POSSIBLE THROUGH THE PERIOD. SOME BREAKS POSSIBLE OVER THE PIEDMONT WHICH COULD LEAD TO MORE INSTABILITY AND BRING CONVECTION INTO THE AREA DURING THE AFTERNOON. SINCE STILL IFFY AS TO THE DEGREE OF CONVECTION WILL ONLY INCLUDE CB MENTION THIS AFTERNOON ESPCLY LYH-DAN CORRIDOR. BY THIS EVENING...STRONG FETCH OFF THE ATLANTIC AND UPSLOPE FLOW WILL BRING PERIODS OF RAIN TO THE AREA. DEFORMATION ZONE WILL ALSO SIT OVER THE REGION WHICH WILL KEEP RAIN AND LOW CLOUDS IN THE AREA FOR A LONGER PERIOD OF TIME. UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL U.S. ON FRIDAY AND SATURDAY WILL KEEP THE AREA BELOW VFR THROUGH THE END OF THE WEEK. VFR CONDITIONS RETURN ON SUNDAY AS A COLD FRONT MOVES TO THE EAST COAST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...JH SHORT TERM...DS/JH LONG TERM...DS/JH AVIATION...JH/RCS
Hazardous weather outlook, Oct 24, 4:14 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 414 AM EDT WED OCT 24 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-250815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 414 AM EDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 24, 9:10 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 910 AM EDT WED OCT 24 2007 NCZ005-006-VAZ044-241415- ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA- 910 AM EDT WED OCT 24 2007 ...STRONG THUNDERSTORMS THIS MORNING... AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES SOUTH OF REIDSVILLE...OR ABOUT 7 MILES SOUTH OF MONROETON...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORM WILL BE NEAR...MONROETON AT 915 AM EDT...REIDSVILLE AT 925 AM EDT...CAMP SPRINGS AT 930 AM EDT...AND DANVILLE AROUND 10:00 AM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO EXPECT VERY HEAVY RAIN AND PONDING OF WATER IN INTERSECTIONS AND POOR DRAINAGE AREAS. FALLEN LEAVES MAY BLOCK STORM DRAINS RESULTING IN SIGNIFICANT PONDING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:34 AM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 56 min |
| Oct 24, 10:07 AM EDT | Tornado Warning | RNK | Pittsylvania | 23 min |
| Oct 24, 10:30 AM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 30 min |
| Oct 24, 11:17 AM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 43 min |
| Oct 24, 4:27 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 33 min |
| Oct 24, 5:26 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Oct 24, 5:48 PM EDT | Flash Flood Warning | RNK | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.